Vol. 12, No. 4, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 4, 867–1148
Issue 3, 605–866
Issue 2, 259–604
Issue 1, 1–258

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Global geometry and $C^1$ convex extensions of 1-jets

Daniel Azagra and Carlos Mudarra

Vol. 12 (2019), No. 4, 1065–1099
DOI: 10.2140/apde.2019.12.1065
Abstract

Let E be an arbitrary subset of n (not necessarily bounded) and f : E , G : E n be functions. We provide necessary and sufficient conditions for the 1-jet (f,G) to have an extension (F,F) with F : n convex and C1 . Additionally, if G is bounded we can take F so that Lip(F) G. As an application we also solve a similar problem about finding convex hypersurfaces of class C1 with prescribed normals at the points of an arbitrary subset of n .

Keywords
convex function, $C^1$ function, Whitney extension theorem, global differential geometry, differentiable function
Mathematical Subject Classification 2010
Primary: 26B05, 26B25, 52A20
Milestones
Received: 4 September 2017
Revised: 13 March 2018
Accepted: 30 July 2018
Published: 20 October 2018
Authors
Daniel Azagra
ICMAT (CSIC-UAM-UC3-UCM)
Departamento de Análisis Matemático
Facultad Ciencias Matemáticas
Universidad Complutense de Madrid
Madrid
Spain
Carlos Mudarra
ICMAT (CSIC-UAM-UC3-UCM)
Madrid
Spain